Alert archive / Nebraska / River Flood Warnings in 2016
River Flood Warning 4, NWS Hastings, NE
NWS Hastings, NE issued this river flood warning at Aug 29, 2016, 9:42 AM CDT for Clay County, Nuckolls County, Nebraska. It took effect at Aug 29, 2016, 4:23 PM CDT. It was in force for 29 hr.
The area
The outline as issued.
The facts
- Issued
- Aug 29, 2016, 9:42 AM CDT (14:42 UTC)
- In effect from
- Aug 29, 2016, 4:23 PM CDT
- Expired
- Aug 30, 2016, 9:12 PM CDT
- In force
- 29 hr
- Issued by
- NWS Hastings, NE
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Clay County, NE, Nuckolls County, NE
The radar
The Grand Island radar (KUEX), 29 km from the middle of the area, began a volume at 14:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Little Blue River near Deweese (DWEN1). The gauge peaked at 11.05 ft at Aug 30, 2016, 6:00 AM CDT.
- Action stage
- 8 ft
- Minor stage
- 10 ft
- Moderate stage
- 16 ft
- Major stage
- 17 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06883000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
468
WGUS43 KGID 291442
FLWGID
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
942 AM CDT MON AUG 29 2016
...The National Weather Service in Hastings has issued a flood
warning for the following rivers in Nebraska...
Little Blue River Near Deweese Affecting Clay and Nuckolls Counties
&&
NEC035-129-300542-
/O.NEW.KGID.FL.W.0004.160829T2123Z-160831T0212Z/
/DWEN1.1.ER.160829T2123Z.160830T0000Z.160830T0812Z.NO/
942 AM CDT MON AUG 29 2016
The National Weather Service in Hastings has issued a
* Flood Warning for
The Little Blue River Near Deweese.
* from this afternoon to Tuesday evening.....
* At 9:15 AM Monday the stage was 2.3 feet. Extensive flooding is
occurring upstream. The Little Blue River is currently out of
its banks at Ayr and Pauline.
* Significant rises are expected near Deweese today.
* Flood stage is 10.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late this afternoon and
continue to rise to near 11.0 feet by this evening.the river will
fall below flood stage by early tomorrow.
* At 10.0 feet...Water overflows rural agricultural land.
&&
LAT...LON 4041 9821 4025 9791 4023 9793 4033 9809
4038 9823
$$
Kelley2 follow-up statements
024
WGUS83 KGID 300116
FLSGID
FLOOD STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
816 PM CDT MON AUG 29 2016
...The flood warning continues for the following rivers in
Nebraska...
Little Blue River Near Deweese Affecting Clay and Nuckolls
Counties
&&
NEC035-129-301616-
/O.CON.KGID.FL.W.0004.000000T0000Z-160831T0212Z/
/DWEN1.1.ER.160829T2321Z.160830T0600Z.160830T0812Z.NO/
816 PM CDT MON AUG 29 2016
The Flood Warning continues for
The Little Blue River Near Deweese.
* At 7:15 PM Monday the stage was 10.2 feet.
* Flood stage is 10.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 10.7 feet by
around 1 am Tuesday. The river will fall below flood stage by
around sunrise Tuesday morning.
* At 10.0 feet...Water overflows rural agricultural land.
&&
LAT...LON 4041 9821 4025 9791 4023 9793 4033 9809
4038 9823
$$447
WGUS83 KGID 301733
FLSGID
FLOOD STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1233 PM CDT TUE AUG 30 2016
...The flood warning is cancelled for the following rivers in
Nebraska...
Little Blue River Near Deweese Affecting Clay and Nuckolls
Counties
&&
NEC035-129-301803-
/O.CAN.KGID.FL.W.0004.000000T0000Z-160831T0212Z/
/DWEN1.1.ER.160829T2321Z.160830T1145Z.160830T1432Z.NO/
1233 PM CDT TUE AUG 30 2016
The Flood Warning is cancelled for
The Little Blue River Near Deweese.
* At 11:15 AM Tuesday the stage was 8.5 feet.
* Flood stage is 10.0 feet.
* Fell below flood stage at 9:32 AM Tuesday morning.
* Forecast...The crest flood wave has passed off to the southeast
of Deweese and will be entering Thayer County this afternoon. The
Little Blue River near Deweese will continue to fall to 5.7 feet by
Wednesday morning.
* At 10.0 feet...Water overflows rural agricultural land and reaches
the foundation of several buildings located 1.5 miles east of
Deweese.
&&
LAT...LON 4041 9821 4025 9791 4023 9793 4033 9809
4038 9823
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this river flood warning went out at Aug 29, 5:52 AM CDT, 3 hours 50 minutes earlier.
Area forecast discussion, Aug 29, 5:52 AM CDT, 3 hours 50 minutes before
Area Forecast Discussion National Weather Service Hastings NE 552 AM CDT MON AUG 29 2016 .SHORT TERM...(Today and tonight) Issued at 328 AM CDT Mon Aug 29 2016 The timing and placement of thunderstorms is the main forecast challenge in a complex weather pattern. Convection developed earlier in the evening and has persisted into the overnight hours across our central CWA, and significant rainfall amounts in the 3 to 5 inch range have been common across southern Adams and northern Webster Counties where a flash flood warning is in effect. Although convection has weakened to some degree we continue to see new development early this morning primarily across our western counties. Patternwise the Central Plains is in weak flow in between a closed low pressure system in New Mexico and ridging to the east in the Tennessee and Ohio valleys. A plume of subtropical moisture is streaming into our region with subtle embedded shortwave troughs providing sufficient lift to generate convection. We will remain in this pattern through the short term periods and cannot rule out storms at any given time, although pinpointing the coverage and location is challenging. Models are having a difficult time resolving what to do with the desert southwest low and attempt to phase it across the plains and with the progression of this system rain chances are looking fairly promising. Weak jet streaks around 50kts lift thru our region into tonight will provide additional periods of lift. The mean flow actually weakens even more so by tonight to under 10kts. Any storms which develop will move very little and are expected to be efficient rain produces in the presence of high lowlevel moisture with dewpoints in the middle and upper 60s and precipitable water values averaging an inch and a half to two inches. Once again we could see some hefty rainfall totals in excess of two inches, and the majority of our area is outlined in the excessive rainfall outlook. Since overall conditions have been dry with heavy rainfall has been isolated to this point, will hold off on hydro related watches, but could see some rises in rivers and lowland flooding if significant rainfall materializes especially in locations which just saw heavy rain. Have kept afternoon temperatures conservatively cool due to the expected cloud cover and the potential for convection. Then tonight readings are expected to be mild again in the 60s with clouds and lowlevel moisture in place. .LONG TERM...(Tuesday through Sunday) Issued at 328 AM CDT Mon Aug 29 2016 Primary forecast concern will continue to revolve around precipitation chances. At the start of the long term period Tuesday morning, shortwave troughing in the upper level is set up across the Central Plains, sitting between areas of high pressure over the central Rockies and Midwest region. At the surface, a weak pattern is expected to be in place, with light/variable winds, with high pressure spread from central Canada southeastward into the Great Lakes region. Precip chances remain in the forecast across the entire CWA on Tuesday with this mid/upper level trough axis around, with lift also aided by an SW-NE orientated upper level jet streak. These features remain a player across the area into Tuesday night and Wednesday, with models actually in decent agreement with the southward shift, pushing much of the better chances south of the CWA by the end of the day Wednesday. As it does so, well amplified ridging gradually slides into the High Plains region. The light/variable winds starting off the period becomes more east-northeasterly, driven by better organized high pressure sliding across southern portions of Canada. PoPs for much of the Tues-Wed period are in the 30-50% range, and maybe scattered in nature. Shear/instability parameters continue to suggest severe is not likely. Temps were cooled a bit with the higher PoPs going and plenty of cloud cover expected, with mid 70s to lower 80s forecast. Compared to the past few days, models have come into better agreement with showing the potential for some dry periods, coming during the Thurs-Fri time frame. Do have some lingering slight chances PoPs clipping far south-southwestern areas, sitting closer to the better upper level forcing. Otherwise, the upper level ridging builds further east onto the Plains through Friday, with the main axis looking to be near the Missouri River area by 00Z Sat. At the surface, those easterly winds through mid week will turn more southerly, as that larger area of high pressure builds further south into the Great Lakes/Midwest. Should see a bump up in temps of at least a few degrees if things remain dry. Into this next weekend, the system pushing the upper level ridging east through the region is storm system moving onto the West Coast, resulting in more southwesterly flow across the Plains. Models showing that while the main trough axis looks to remain off to the west of the area through Sunday, shortwave disturbances ejected out ahead will once again bring periodic thunderstorm chances to the area. Highs look to climb into the mid 80s. && .AVIATION...(For the 12Z KGRI/KEAR TAFS through 12Z Tuesday morning) Issued at 546 AM CDT Mon Aug 29 2016 The main concern for the taf period is timing of showers and thunderstorms which will be hit or miss or off and on through tonight with the better chances expected from mid afternoon through the overnight hours. The storms will be capable of producing locally heavy rainfall and gusty winds. && .GID Watches/Warnings/Advisories... NE...None. KS...None. && SHORT TERM...Fay LONG TERM...ADP AVIATION...Fay
Hazardous weather outlook, Aug 29, 6:14 AM CDT, 3 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 614 AM CDT MON AUG 29 2016 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 301200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 614 AM CDT MON AUG 29 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT. A FLOOD WARNING IS IN EFFECT FOR SOUTHERN ADAMS...NORTHERN WEBSTER...NORTHWESTERN NUCKOLLS AND SOUTHWESTERN CLAY COUNTIES UNTIL 1145 THIS MORNING. THUNDERSTORMS ARE POSSIBLE ACROSS THE OUTLOOK AREA BOTH TODAY AND TONIGHT. THE STORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL IN EXCESS OF TWO INCHES WHICH COULD LEAD TO AREAS OF FLOODING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THUNDERSTORM CHANCES REMAIN IN THE FORECAST ACROSS THE OUTLOOK AREA TUESDAY THROUGH WEDNESDAY NIGHT...THEN AGAIN FRIDAY NIGHT THROUGH SUNDAY. AT THIS TIME...SEVERE WEATHER IS NOT ANTICIPATED THROUGH MID WEEK. IT IS TO EARLY TO CONFIDENTLY ASSESS THE POTENTIAL FOR SEVERE WEATHER FOR FRIDAY NIGHT THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE)
In the hours before
Local storm report, Aug 29, 7:22 AM CDT, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
722 AM CDT MON AUG 29 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN 2 NE BLUE HILL 40.35N 98.42W
08/29/2016 M7.27 INCH ADAMS NE COCORAHS
STORM TOTAL RAINFALL
&&
DOXEYLocal storm report, Aug 29, 7:31 AM CDT, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
731 AM CDT MON AUG 29 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN 4 SSE ROSELAND 40.42N 98.53W
08/29/2016 M5.60 INCH ADAMS NE COCORAHS
STORM TOTAL RAINFALL
0700 AM HEAVY RAIN 5 SW BLUE HILL 40.28N 98.51W
08/29/2016 M4.79 INCH WEBSTER NE COCORAHS
STORM TOTAL RAINFALL
0700 AM HEAVY RAIN BLUE HILL 40.33N 98.45W
08/29/2016 M4.46 INCH WEBSTER NE COCORAHS
STORM TOTAL RAINFALL
0700 AM HEAVY RAIN 5 SSE DEWEESE 40.29N 98.10W
08/29/2016 M3.81 INCH NUCKOLLS NE COCORAHS
STORM TOTAL RAINFALL
0700 AM HEAVY RAIN 2 ESE BLADEN 40.31N 98.56W
08/29/2016 M3.40 INCH WEBSTER NE COCORAHS
STORM TOTAL RAINFALL
0700 AM HEAVY RAIN 4 SW BLADEN 40.28N 98.65W
08/29/2016 M3.01 INCH WEBSTER NE COCORAHS
STORM TOTAL RAINFALL
&&
DOXEYLocal storm report, Aug 29, 7:46 AM CDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
746 AM CDT MON AUG 29 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN 6 SW GLENVIL 40.44N 98.34W
08/29/2016 M3.10 INCH ADAMS NE NWS EMPLOYEE
STORM TOTAL RAINFALL
&&
DOXEYLocal storm report, Aug 29, 7:49 AM CDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
749 AM CDT MON AUG 29 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN 6 SSW JUNIATA 40.51N 98.55W
08/29/2016 M3.72 INCH ADAMS NE COCORAHS
STORM TOTAL RAINFALL
&&
DOXEYLocal storm report, Aug 29, 8:06 AM CDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
806 AM CDT MON AUG 29 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN 6 S JUNIATA 40.50N 98.51W
08/29/2016 M3.75 INCH ADAMS NE PUBLIC
STORM TOTAL RAINFALL
&&
DOXEYLocal storm report, Aug 29, 8:14 AM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE HASTINGS NE
814 AM CDT MON AUG 29 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 AM HEAVY RAIN BLADEN 40.32N 98.60W
08/29/2016 M3.12 INCH WEBSTER NE MESONET
CORRECTED LOCATION. MOST OF THIS RAIN FELL BTWN 10 PM AND
2 AM.
&&
KELLEYThe office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 28, 8:23 PM CDT | Special Weather Statement | GID | Buffalo | 52 min |
| Aug 29, 12:04 AM CDT | Areal Flood Advisory | GID | Adams, Webster | 3 hr |
| Aug 29, 12:39 AM CDT | Flash Flood Warning | GID | Adams, Webster | 6 hr |
| Aug 29, 5:54 AM CDT | Areal Flood Warning | GID | Adams, Clay, Nuckolls, Webster | 27 hr |
| Aug 29, 12:08 PM CDT | Flash Flood Watch | GID | Adams, Clay, Fillmore, Franklin, Harlan, Kearney and 3 more | 36 hr |
Nearby
River Flood Warnings in Nebraska, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.